MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48004
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: name and address: (b)(6).E3: occupation: manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an antegrade or retrograde runoff procedure, a micropuncture transitionless stiffened cannula access set's wire unraveled.Access was obtained through the groin.Prior to introduction of the micropuncture sheath, the wire was removed through the needle and the tip of the wire "catches on the bevel of the needle", causing it to elongate.Resistance was felt upon removal of the wire and no kinking was noted.The device was removed and a new same type device was used to successfully complete the procedure.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
As reported, during an antegrade or retrograde runoff procedure, a micropuncture transitionless stiffened cannula access set's wire unraveled.Access was obtained through the groin.Prior to introduction of the micropuncture sheath, the wire was removed through the needle and the tip of the wire "catches on the bevel of the needle", causing it to elongate.Resistance was felt upon removal of the wire and no kinking was noted.The device was removed and a new same type device was used to successfully complete the procedure.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection was conducted as well.The complaint device was not returned to cook for investigation.Photos of the complaint device were provided.Examination of the photos showed the wire guide still in the needle and elongated.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A database search for complaints on the reported lot found one additional complaint from the field for the same failure mode as the complaint device.This complaint is undergoing investigation; however, it doesn¿t appear to be manufacturing as the cause of failure.The wire guide component lot associated with the complaint lot records no non-conformances.The needle component lots associated with the complaint lot record no non-conformances.There were no non-conformances relevant to the reported failure mode.Adequate inspection activities have been established.At this time, cook has concluded that no non-conforming product from this lot exists in house or in the field.The product ifu states, ¿caution: do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, complaint device photos, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a failure to follow instructions has contributed to the failure in this incident.There are no manufacturing or design deficiencies that can be confirmed at this time.The user attempted to remove the wire through the access needle, which the ifu cautions the user not to do.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20090329
Report Number1820334-2024-01132
Device Sequence Number7561852
Product Code DYB
UDI-Device Identifier00827002480049
UDI-Public(01)00827002480049(17)270603(10)16086764
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48004
Device Catalogue NumberMPIS-401-10.0-SC-NT-U-SST
Device Lot Number16086764
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown